Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 20, 2011, 9:58 PM CDT for Cooke County, Montague County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 9:58 PM CDT (02:58 UTC)
- Expired
- Apr 20, 2011, 10:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Cooke County, TX, Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 10:00 PM CDT | HAIL 1 | 1 N Montague, TX | QUARTER SIZE HAIL 1 MI N OF MONTAGUE |
| Apr 20, 10:19 PM CDT | HAIL 1 | 2 Ne Nocona, TX | QUARTER SIZE HAIL REPORTED AT LAKE NOCONA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -713 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
609
WUUS54 KFWD 210258
SVRFWD
TXC097-337-210345-
/O.NEW.KFWD.SV.W.0089.110421T0258Z-110421T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
958 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...
NORTHEASTERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1045 PM CDT
* AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES SOUTH OF NOCONA...AND MOVING NORTHEAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. JO AROUND 1005 PM
MUENSTER AROUND 1010 PM
LINDSAY AROUND 1020 PM
GAINESVILLE AROUND 1025 PM
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 493 AND 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3397 9759 3391 9757 3392 9752 3391 9747
3383 9742 3383 9737 3389 9731 3388 9726
3391 9720 3384 9718 3379 9720 3374 9715
3360 9712 3344 9747 3386 9792 3387 9784
3400 9768
TIME...MOT...LOC 0257Z 221DEG 34KT 3373 9772
$$3 follow-up statements
813
WWUS54 KFWD 210322
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1022 PM CDT WED APR 20 2011
TXC097-337-210345-
/O.CON.KFWD.SV.W.0089.000000T0000Z-110421T0345Z/
MONTAGUE TX-COOKE TX-
1022 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN COOKE AND NORTHEASTERN MONTAGUE COUNTIES...
AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF ST. JO...MOVING NORTHEAST AT
35 MPH.
A SECOND DEVELOPING SEVERE THUNDERSTORM WAS LOCATED NEAR MUENSTER IN
WESTERN COOKE COUNTY...MOVING NORTHEAST AT 35 MPH.
QUARTER SIZE HAIL WAS REPORTED AT LAKE NOCONA AT 1019 PM CDT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LINDSAY AROUND 1030 PM CDT...
GAINESVILLE AROUND 1035 PM CDT...
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 493 AND 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
&&
LAT...LON 3359 9763 3374 9767 3383 9777 3387 9783
3400 9768 3397 9759 3391 9757 3392 9752
3391 9747 3383 9742 3383 9737 3389 9731
3388 9726 3391 9720 3384 9718 3379 9720
3374 9715 3360 9712 3344 9747
TIME...MOT...LOC 0322Z 223DEG 29KT 3381 9756
$$400
WWUS54 KFWD 210336
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1036 PM CDT WED APR 20 2011
TXC337-210346-
/O.CAN.KFWD.SV.W.0089.000000T0000Z-110421T0345Z/
MONTAGUE TX-
1036 PM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTAGUE COUNTY
IS CANCELLED...
OCCASIONAL LIGHTNING AND MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS
THE NORTHEAST PART OF MONTAGUE COUNTY NORTH OF ST. JO THROUGH 1045
PM CDT.
LAT...LON 3391 9720 3384 9718 3383 9720 3379 9720
3373 9715 3360 9712 3345 9748 3390 9748
3391 9748 3384 9745 3383 9739 3389 9731
3388 9726
TIME...MOT...LOC 0336Z 223DEG 29KT 3371 9733
$$
TXC097-210345-
/O.CON.KFWD.SV.W.0089.000000T0000Z-110421T0345Z/
COOKE TX-
1036 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN COOKE COUNTY...
AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES NORTHEAST OF MUENSTER...MOVING NORTHEAST AT
35 MPH.
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 493 AND 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
&&
LAT...LON 3391 9720 3384 9718 3383 9720 3379 9720
3373 9715 3360 9712 3345 9748 3390 9748
3391 9748 3384 9745 3383 9739 3389 9731
3388 9726
TIME...MOT...LOC 0336Z 223DEG 29KT 3371 9733
$$907
WWUS54 KFWD 210346
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1046 PM CDT WED APR 20 2011
TXC097-210354-
/O.EXP.KFWD.SV.W.0089.000000T0000Z-110421T0345Z/
COOKE TX-
1046 PM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COOKE COUNTY EXPIRES
AT 1045 PM CDT...
AT 1044 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND FREQUENT
LIGHTNING WERE STILL POSSIBLE FROM THUNDERSTORMS ACROSS NORTHERN
COOKE COUNTY. GAINESVILLE...LINDSAY...MARYSVILLE...AND INTERSTATE 35
NORTH OF GAINESVILLE WILL BE AFFECTED BY HEAVY RAIN AND PEA SIZE
HAIL THROUGH 1115 PM CDT.
LAT...LON 3391 9720 3384 9718 3383 9720 3379 9720
3373 9715 3360 9712 3345 9748 3390 9748
3391 9748 3384 9745 3383 9739 3389 9731
3388 9726
TIME...MOT...LOC 0344Z 223DEG 29KT 3376 9728
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:46 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 20, 8:46 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 846 PM CDT WED APR 20 2011 .UPDATE... THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF THE COLD FRONT ACROSS THE WESTERN SECTIONS OF NORTH TEXAS. STRONG MID LEVEL LAPSE RATES HAVE RESULTED IN A FEW SEVERE STORMS. IT APPEARS THAT HAIL WILL BE THE PRIMARY THREAT. THE STORMS SHOULD BE DECENT RAIN PRODUCERS DUE TO ADEQUATE MOISTURE IN THE LOWEST 8000 FT OF THE ATMOSPHERE. EXPECT ADDITIONAL SHOWERS AND STORMS TO DEVELOP NORTH OF THE COLD FRONT OVERNIGHT AS ISENTROPIC LIFT INCREASE. THEREFORE...HAVE INCREASED POPS ACROSS THE NORTH AND CENTRAL ZONES. HAVE ALSO DROPPED THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR THE SOUTHERN ZONES UNTIL 10 PM SINCE STORMS HAVE HAD DIFFICULTY FORMING DUE TO STABLE CONDITIONS UNDER THE EXTENSIVE CLOUD SHIELD. ONLY OTHER MAJOR CHANGE WILL BE TO LOWER OVERNIGHT LOWS IN MANY LOCATIONS BASED ON CURRENT COOLING TRENDS. 79 && .AVIATION... /00Z TAFS/ CONCERNS...IFR CIGS AND MVFR VSBY. WIND SHIFT. A COLD FRONT REMAINS DRAPED ACROSS CENTRAL TEXAS. THE BOUNDARY WILL SLOWLY MOVE NORTH OVERNIGHT...VEERING WINDS TO THE EAST AND EVENTUALLY SOUTHEAST. IN THE INTERIM...UPGLIDE WILL OCCUR ABOVE SHALLOW BOUNDARY LAYER...RESULTING IN LIGHT RAIN AND CONTINUALLY DETERIORATING CIGS/VSBY. IFR CIGS WILL PREVAIL MUCH OF THE NIGHT. 00Z FWD RAOB SHOWING CAP NEAR 700MB OF SUFFICIENT STRENGTH TO PRECLUDE MUCH MORE THAN SHOWER ACTIVITY...DESPITE 30-KT WARM/MOIST ADVECTION AT 900-850MB. SOUTH WINDS WILL ENSUE THURSDAY MORNING...BUT CONDITIONS WILL BE SLOW TO IMPROVE AT METRO TAF SITES. VFR CONDITIONS WILL EVENTUALLY PREVAIL LATE IN THE DAY. OUTLOOK...STRATUS WILL LIKELY RETURN LATE THURSDAY NIGHT AND FRIDAY MORNING. AT THAT POINT...STRONG SURFACE WINDS (15-20KTS) WILL LIKELY KEEP CIGS ABOVE 1KFT AGL. 25 && .PREV DISCUSSION... /ISSUED 314 PM CDT WED APR 20 2011/ 19Z SURFACE ANALYSIS SHOWS THE COLD FRONT JUST NORTH OF WACO...AND IT CONTINUES TO SLOWLY MOVE SOUTH. AHEAD OF THE FRONT...LOW CLOUDS HAVE KEPT THE ENVIRONMENT IN CHECK A BIT AND CONVECTION HAS HAD A HARD TIME TRYING TO INITIATE IN THE CWA. TO OUR SOUTHWEST...A MESOLOW HAS DEVELOPED NEAR JUNCTION WITH STRONG SURFACE CONVERGENCE FEEDING INTO THIS AREA OF LOW PRESSURE. LATEST SATELLITE IMAGERY SHOWS ENHANCED CU HAS QUICKLY FORMED IN THIS REGION. THERMODYNAMIC PROFILES ARE VERY FAVORABLE FOR THUNDERSTORM DEVELOPMENT IN THE NEXT 30 MINUTES. CAPES ARE IN EXCESS OF 4000 J/KG BUT SHEAR REMAINS ON THE WEAKER SIDE. HOWEVER...0-6KM SHEAR OF 25 TO 30 KNOTS SHOULD BE ENOUGH TO SUSTAIN ORGANIZED CONVECTION. RUC STORM MOTION VECTORS INDICATE ANYTHING THAT DOES DEVELOP IN THIS REGION WOULD LIKELY MOVE EAST INTO OUR SOUTHWESTERN ZONES. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS WEST OF A HAMILTON TO TEMPLE LINE. THE ONE THING LACKING IS SIGNIFICANT UPPER FORCING AND OVERALL COVERAGE OF STORMS MAY SUFFER. HOWEVER...GIVEN THE THERMODYNAMIC PARAMETERS ANY UPDRAFT WILL BE CAPABLE OF PRODUCING LARGE HAIL. ADDITIONAL CONVECTION REMAINS JUST EAST AND NORTHEAST OF LAMAR COUNTY. THE SURFACE COLD FRONT REMAINS JUST SOUTH OF WHERE THE THUNDERSTORMS ARE INITIATING AND SOUTHERLY LOW-LEVEL FLOW ABOVE THE SHALLOW FRONTAL INVERSION ARE IGNITING THE THUNDERSTORMS. ELEVATED INSTABILITY AND STRONGER SHEAR IN THIS REGION ARE ENHANCING THE SEVERE POTENTIAL. THE FRONTAL POSITION ON THE SURFACE ANALYSIS DIVES SOUTHWEST IN OUR EASTERN ZONES AND WE ARE LIKELY LOSING SOME OF THE SURFACE FOCUS FOR INITIATION ACROSS LAMAR COUNTY. CANT TOTALLY RULE OUT A SEVERE STORM ACROSS THE NORTHEAST...BUT MOST ACTIVITY THIS AFTERNOON SHOULD REMAIN TO OUR EAST. AFTER SUNSET...STRONG OVERRUNNING WILL COMMENCE ON TOP OF THE FRONTAL INVERSION ACROSS THE CWA. THERE IS A FAIR AGREEMENT AMONG THE GUIDANCE OF 30 KNOTS OF LOW LEVEL FLOW SETTING UP OVERNIGHT ON THE 310K AND 315K ISENTROPIC CHARTS. FORECAST SOUNDINGS DO SHOW A WEAK CAPPING INVERSION IN PLACE...BUT THIS SHOULD BE BREAKABLE AS THE FORCING LIFTS THE CAP. WILL KEEP THE BEST POPS PRIMARILY NORTH OF I-20 WHERE THE BEST LIFT WILL BE ASSOCIATED OVERNIGHT. LAPSE RATES AND SHEAR VALUES ABOVE THE CAPPING INVERSION WILL SUPPORT STORMS CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL. TEMPERATURES WILL BEGIN TO WARM THURSDAY AND FRIDAY AND WE WILL SEE WIDESPREAD 90S ONCE AGAIN AS STRONG SURFACE SOUTHERLY FLOW RETURNS. WILL KEEP THE 20 POPS GOING THURSDAY AND FRIDAY FOR ANY ACTIVITY IN THE NW ZONES. POSITION OF THE EXPECTED DRYLINE MAY BE TOO FAR TO OUR WEST FOR ANY STORMS TO MAKE INTO THE CWA. STORM MOTION VECTORS ARE TO THE NORTHEAST AND THIS MAY ONLY SUPPORT A GRAZING OF THE STORMS IN THE NW ZONES. THE NAM AND GFS ARE CONSISTENTLY SETTING UP A SURFACE TROUGH ACROSS THE NORTHERN CWA SATURDAY WITH AN APPROACHING COLD FRONT TO OUR NORTH AND THEN STALL IT FOR SUNDAY.. THIS MAY BRING US OUR NEXT CHANCE OF MORE WIDESPREAD PRECIP AND WILL KEEP 20 AND 30 POPS ONGOING FOR THE WEEKEND. MEDIUM RANGE GUIDANCE IS NOW SHOWING BETTER AGREEMENT WITH THE HANDLING OF THE NEXT UPPER TROUGH FOR THE BEGINNING OF NEXT WEEK. THE ECMWF HAS NOW COME MORE IN LINE WITH THE GFS WITH A WEAKER AND FASTER SOLUTION. THIS SEEMS TO BE THE TREND OVER THE PAST SEVERAL WEEKS AND HAVE PUT A LOT OF WEIGHT INTO THIS SCENARIO FOR THE EXTENDED. THE GUIDANCE DOES CONTINUE TO SUGGEST DECENT RAIN CHANCES WITH THIS SYSTEM AND COOLER TEMPERATURES FOR MID-WEEK. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 86 70 90 70 / 40 10 10 10 20 WACO, TX 69 87 72 90 72 / 30 10 10 10 10 PARIS, TX 57 79 67 87 68 / 60 20 10 10 20 DENTON, TX 62 83 70 90 70 / 50 20 20 10 20 MCKINNEY, TX 59 81 69 87 70 / 50 20 10 10 20 DALLAS, TX 64 84 70 89 71 / 40 10 10 10 20 TERRELL, TX 62 84 69 89 70 / 40 10 10 10 10 CORSICANA, TX 68 86 69 89 70 / 30 10 10 10 10 TEMPLE, TX 69 87 70 90 70 / 30 10 10 10 10 MINERAL WELLS, TX 62 83 67 91 67 / 50 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/79
Hazardous weather outlook, Apr 20, 3:17 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CDT WED APR 20 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 317 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHEAST HALF OF NORTH TEXAS...WITH COVERAGE MORE ISOLATED ACROSS THE NORTHWEST THROUGH THIS EVENING. FOR AREAS SOUTH OF A COMANCHE TO HILLSBORO TO ATHENS LINE...SEVERE THUNDERSTORMS WITH LARGE HAIL AND LOCALIZED DAMAGING WINDS TO 60 MPH ARE POSSIBLE BEFORE SUNSET. ELSEWHERE...MARGINALLY SEVERE HAIL AND FREQUENT LIGHTNING ARE POSSIBLE AS THUNDERSTORMS BECOME MORE NUMEROUS OVERNIGHT. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL ARE ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A LOW CHANCE OF THUNDERSTORMS EACH DAY THURSDAY THROUGH SUNDAY ACROSS THE NORTHWEST HALF OF NORTH TEXAS...ESPECIALLY LATE IN THE WEEKEND WITH THE ARRIVAL OF A COLD FRONT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY SOUTH OF A COMANCHE...HILLSBORO...ATHENS LINE...WITH LIMITED ACTIVATION POSSIBLE FURTHER TO THE NORTH THROUGH TONIGHT. 05/
In the hours before
Special weather statement, Apr 20, 8:02 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
802 PM CDT WED APR 20 2011
TXZ115-210130-
STEPHENS TX-
802 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN STEPHENS COUNTY
AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES WEST OF BRECKENRIDGE...MOVING NORTHEAST
AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRYSTAL FALLS.
PENNY-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3292 9910 3295 9910 3296 9909 3296 9891
3295 9891 3295 9869 3271 9910 3291 9911
TIME...MOT...LOC 0103Z 218DEG 34KT 3283 9913Special weather statement, Apr 20, 8:19 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CDT WED APR 20 2011
TXZ100-101-210145-
JACK TX-YOUNG TX-
819 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN JACK COUNTY
SOUTHERN YOUNG COUNTY
AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF GRAHAM...MOVING NORTHEAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON AND GRAHAM.
NICKEL-SIZED HAIL AND CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3312 9889 3332 9836 3302 9820 3301 9831
3301 9841 3299 9842 3295 9871 3296 9879
TIME...MOT...LOC 0119Z 235DEG 23KT 3306 9857Local storm report, Apr 20, 8:58 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CDT WED APR 20 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL LOVING 33.27N 98.52W
04/20/2011 E0.75 INCH YOUNG TX AMATEUR RADIO
DIME SIZE HAIL REPORTEDSpecial weather statement, Apr 20, 9:09 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
909 PM CDT WED APR 20 2011
TXZ091-210230-
MONTAGUE TX-
909 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
MONTAGUE COUNTY
AT 907 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM MOVING NORTHEAST AT 40 MPH THROUGH JACK COUNTY
TOWARD MONTAGUE COUNTY. THE STORM WAS NEAR JACKSBORO AND WILL AFFECT
BOWIE BY 930 PM CDT.
LARGE HAIL AND DAMAGING WINDS MAY BEGIN TO AFFECT MONTAGUE COUNTY
AFTER 915 PM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING WILL BE NEEDED FOR MONTAGUE COUNTY.
LAT...LON 3357 9764 3344 9765 3343 9778 3344 9798
3351 9799 3372 9784
TIME...MOT...LOC 0207Z 222DEG 40KT 3331 9810Local storm report, Apr 20, 9:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
936 PM CDT WED APR 20 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 5 S BOWIE 33.50N 97.85W
04/20/2011 E1.00 INCH MONTAGUE TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED AT AMON CARTER LAKELocal storm report, Apr 20, 9:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
940 PM CDT WED APR 20 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL BOWIE 33.57N 97.85W
04/20/2011 E1.00 INCH MONTAGUE TX TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND IN BOWIEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 54 min |
| Apr 20, 8:02 PM CDT | Special Weather Statement | FWD | Stephens | 28 min |
| Apr 20, 8:19 PM CDT | Special Weather Statement | FWD | Young | 26 min |
| Apr 20, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Young | 49 min |
| Apr 20, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 57 min |
| Apr 20, 9:09 PM CDT | Special Weather Statement | FWD | Montague | 21 min |
| Apr 20, 9:19 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 56 min |
| Apr 20, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 52 min |
| Apr 21, 11:48 AM CDT | Special Weather Statement | FWD | Lamar | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.